News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: zoloft and serotonin syndrome?


 blondie83 - Wed Dec 26, 2007 8:22 pm

I tried taking Celexa (10mg) a few weeks ago and it did more bad than good. Just after 4 days of taking it i got panic attacks, I had a rapid heart beat and i felt very detached and confused. I had an awful time sleeping at night and then I couldn't stay awake during the day. It got to the point where i took a trip to the emergency room because i felt so messed up from it.
My psychiatrist just put me on Zoloft (25mg) but I'm scared about taking it. I tried to explain to him what the celexa did to me but he didn't seem that concerned.
Could the problem i had with the celexa been just a bad reaction or was it some kind of serotonin syndrome?
Do you think I should go ahead and try the Zoloft? Are they all pretty much the same or would one brand do that and the other wouldn't?


I'm just looking for some advice.
 Debbie Miller, RN - Thu Dec 27, 2007 5:37 pm

User avatar Hello,
I certainly understand your concern but it is very likely you could do well on Zoloft in spite of the problems with Celexa. It is very interesting how individuals respond entirely differently to medications. Often you just have to try one to see how it goes, then change until you find the right medication for you with the least amount of side effects. I suspect this is just your body's reaction but Seratonin Syndrome is a possibility. Since that problem resolves on its own typically, you may never know if that was the case.

Your doctor has prescribed the recommended low starting dose of Zoloft so I would not expect a problem and would recommend you try it. Choose a time when you have help if needed should you have an adverse reaction.

Good luck on this journey.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here